The saddle-point method for general partition functions. (English) Zbl 1456.11198

The saddle-point method has already proved to be useful in number theory, such as in deriving precise results for the \(y\)-smooth numbers [E. Saias, J. Number Theory 32, No. 1, 78–99 (1989; Zbl 0676.10028)], or in studying arithmetic nature of the values of the Riemann zeta function at odd integers [T. Rivoal and W. Zudilin, Sémin. Lothar. Comb. 81, B81b, 13 p. (2020; Zbl 1470.11203)].
In the paper under review, the authors make use of the saddle-point method to get asymptotic formulas for the the number \(p_\Lambda(n)\) of partitions of \(n\) all of whose summands belong to \(\Lambda\), where the subset \(\Lambda \subset \mathbb{Z}_{\geqslant 1}\) satisfies some restricted conditions. The results are given in the form of a main term written as a full asymptotic series and an effective small error term.


11P82 Analytic theory of partitions
05A15 Exact enumeration problems, generating functions
05A17 Combinatorial aspects of partitions of integers
Full Text: DOI arXiv Link


[1] Berndt, B.; Malik, A.; Zaharescu, A., Partitions into \(k\) th powers of terms in an arithmetic progression, Math. Z., 290, 1277-1307 (2018) · Zbl 1412.11129
[2] Coons, M.; Kirsten, K., General moment theorems for nondistinct unrestricted partitions, J. Math. Phys., 50, Article 013517 pp. (2009) · Zbl 1200.11079
[3] Dunn, A.; Robles, N., Polynomial partition asymptotics, J. Math. Anal. Appl., 450, 359-384 (2018) · Zbl 1440.11193
[4] Gafni, A., Power partitions, J. Number Theory, 163, 19-42 (2016) · Zbl 1402.11124
[5] Hardy, G.; Ramanujan, S., Asymptotic formulae in combinatory analysis, Proc. Lond. Math. Soc., 17, 2, 75-115 (1918) · JFM 46.0198.04
[6] Korevaar, J., (Tauberian Theory. A Century of Developments. Tauberian Theory. A Century of Developments, Grundlehren der Mathematischen Wissenschaften, vol. 329 (2004), Springer-Verlag: Springer-Verlag Berlin) · Zbl 1056.40002
[7] Richmond, L. B., The moments of partitions I, Acta Arith., 26, 4, 411-425 (1974) · Zbl 0314.10036
[8] Richmond, L. B., The moments of partitions II, Acta Arith., 28, 3, 229-243 (1975) · Zbl 0318.10034
[9] Tenenbaum, G., (Introduction to Analytic and Probabilistic Number Theory. Introduction to Analytic and Probabilistic Number Theory, Graduate Studies in Mathematics, vol. 163 (2015), Amer. Math. Soc.) · Zbl 0788.11001
[10] Tenenbaum, G.; Wu, J.; Li, Y., Power partitions and the saddle-point method, J. Number Theory, 204, 435-445 (2019) · Zbl 1416.05034
[11] Vaughan, R. C., Squares: additive questions and partitions, Int. J. Number Theory, 11, 5, 1367-1409 (2015) · Zbl 1334.11080
[12] Wright, E. M., Asymptotic partition formulae, III. Partitions into \(k\) th powers, Acta. Math., 63, 1, 143-191 (1934) · Zbl 0009.30001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.